How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

I am 48 - have regular periods. I had issues with some spotting

This answer was rated:

I am 48 - have regular periods. I had issues with some spotting a few months back and my lining was found to be thick. my doctor told me to let her know if I have heavy bleeding. I have not but I have missed a complete month yet about a week ago, I got all symptoms of a period and am getting those symptoms again. I am also very crampy on and off.



Thank you for writing in today. I want to provide you with the best possible information, so I do have a few questions. I hope you understand. Any other medical problems? Do you have any other issues not mentioned, such as fibroids? Have you had your hormone levels checked? Do you use an hormone medication, such as birth control? Any symptoms not mentioned, such as vaginal discharge? Please let me know. Lisa

Customer: replied 6 years ago.
I do have Diabetes and elevated Tryglicerides and take meds for both. I also have MS and am on some meds for that as well. I have been on all of these meds though consistently with no change for over 4 months now. The only change that was made was to elevate my Metformin.

Just a couple last questions. Your Metformin increase has peaked my interest. When was the Metformin dose increased? These cramps you describe is it possible that they may be gastric cramping? I only ask because of the side effects associated with Metformin, particularly the gastrointestinal discomfort.

Customer: replied 6 years ago.
My Metformin was increased about 4 months ago. I am aware of the associated diarhea and cramping with that. But these definitely feel like menstrual cramping. It is down below the abdomen very low and sometimes radiates to the back.



Thank you for responding to the questions. I know that questions can be a bit of a hassle; however, information is quite helpful in these types of situations. Based on your information, I suspect you may be experiencing some perimenopause. Perimenopause is actually the stage before menopause. It is most remarkable for changes in the cycle. Most women begin to experience irregularity and a change in their bleeding, when they do have a cycle. Also, this can cause some cramping that may not have been noted previously. This is due to changes in the hormones. Having your hormone levels checked is the best way to assess for perimenopause. Also, since you had a recent ultrasound demonstrating a thickened endometrial lining, your provider will likely want to check an ultrasound again. At this point, I would recommend another follow up with your provider. You may want to discuss having hormone levels checked and another ultrasound. I hope this helps to answer your question. If you have additional questions or concerns, please let me know. Lisa

Lisa, MSN, FNP-BC, CCRN and 4 other Health Specialists are ready to help you